A 32-year-old member asked:
anti-depressants & the inability to orgasm in men?
3 doctor answers
Dr. Steven Reidbord answered
35 years experience Psychiatry
SSRIs can do this: Anorgasmia means inability to have an orgasm. Ssri antidepressants (prozac, zoloft, celexa, lexapro, (escitalopram) paxil) are well-known to do this, in both men and women, for a sizable minority of patients. The side-effect is temporary (it ends if the ssri is stopped), and sometimes additional meds can be added to counteract this side-effect if the ssri is otherwise helpful.
Answered on Nov 28, 2017
Dr. K. Olson answered
38 years experience Psychiatry
No O: This is a common reason men discontinue antidepressants. It can help to consider the side effect when choosing the medication. Several do not have as high of an incidence - bupropion, nefazadone, and possibly viibryd (vilazodone hydrochloride). Add ons can work some of the time - bupropion, buspirone. Underlying physiological problems can be worsened with meds. Check testosterone levels. Shortening the time on med helps.
Answered on Sep 23, 2016
Dr. George Klauber answered
Specializes in Pediatric Urology
Unfortunate effect: Inability to orgasm is a well known sideeffect of many anti-depressants. Discuss this with your doctor. Hopefully medication can either be changed to one one that does not have the same side-effect or you can slowly be weaned off and no longer require the medication. This should only be done under medical supervision. Good luck.
Answered on Apr 12, 2013
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!